Alert archive / California / Frost Advisories in 2020
Frost Advisory 21, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 6, 2020, 2:13 PM PDT for 4 counties in California. It took effect at Apr 7, 2020, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2020, 2:13 PM PDT (21:13 UTC)
- In effect from
- Apr 7, 2020, 1:00 AM PDT
- Expired
- Apr 7, 2020, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 72 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS76 KEKA 062113 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 213 PM PDT Mon Apr 6 2020 CAZ102>106-109>111-114-070515- /O.NEW.KEKA.FR.Y.0021.200407T0800Z-200407T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake County- 213 PM PDT Mon Apr 6 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Southern Humboldt Interior, Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake County. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
494 WWUS76 KEKA 070335 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 835 PM PDT Mon Apr 6 2020 CAZ103-109-070445- /O.CAN.KEKA.FR.Y.0021.200407T0800Z-200407T1600Z/ Northern Humboldt Coast-Mendocino Coast- 835 PM PDT Mon Apr 6 2020 ...FROST ADVISORY IS CANCELLED... A deep marine layer and increasing cloud cover will likely prevent the occurrence of frost along the coast tonight. However, frost may continue to be more widespread across inland areas. $$ CAZ102-104>106-110-111-114-071145- /O.CON.KEKA.FR.Y.0021.200407T0800Z-200407T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County- 835 PM PDT Mon Apr 6 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Southern Humboldt Interior, Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake County. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
300 WWUS76 KEKA 070957 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 257 AM PDT Tue Apr 7 2020 CAZ102-105-106-071100- /O.CAN.KEKA.FR.Y.0021.000000T0000Z-200407T1600Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 257 AM PDT Tue Apr 7 2020 ...FROST ADVISORY IS CANCELLED... Cloud cover has prevented temperatures from falling into the mid 30s. Frost is unlikely. $$ CAZ104-110-111-114-071600- /O.CON.KEKA.FR.Y.0021.000000T0000Z-200407T1600Z/ Southwestern Humboldt-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake County- 257 AM PDT Tue Apr 7 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southwestern Humboldt, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake County. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
564 WWUS76 KEKA 071536 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 836 AM PDT Tue Apr 7 2020 CAZ104-110-111-114-071645- /O.EXP.KEKA.FR.Y.0021.000000T0000Z-200407T1600Z/ Southwestern Humboldt-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake County- 836 AM PDT Tue Apr 7 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 6, 4:04 AM PDT, 10 hours 9 minutes earlier.
Area forecast discussion, Apr 6, 4:04 AM PDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
404 AM PDT Mon Apr 6 2020
.SYNOPSIS...A few lingering showers are expected today and
Tuesday afternoon. Another chilly morning is expected Tuesday
morning but temperatures are expected to gradually warm through
the week as high pressure builds in bringing warm and dry
conditions.
&&
.DISCUSSION...The upper level low off the Mendocino coast
continues to slowly drift south. A weak shortwave moving around
the low is bringing a few showers to the northern portions of the
area this morning, but these are expected to be relatively light.
Snow levels are fairly low, around 2,500 feet, but any snow that
does fall will likely be less than an inch. This afternoon with
the daytime heating showers are expected to spread across much of
the area. Generally these will be over the interior, however with
the easterly flow aloft over the area a few may drift out to the
coast. The best instability is over southern Mendocino and Lake
counties. Currently this is not expected to bring thunderstorms
this afternoon, but it is not out of the question. High
temperatures are expected to warm to around 60 in the interior
valleys.
Tonight near freezing and freezing conditions are expected across
much of the area. This is expected to be the coldest night of the
week for most areas, although there are still some questions on
the cloud cover which could keep some areas warmer than expected.
The NBM and the NAM are bringing low clouds to the Humboldt coast,
however with the low to the southeast of the area and light
easterly winds this doesn't seem to likely. So have diminished
cloud cover some and lowered temperatures some, however if it
remains clear they may need to be lowered more. Most of the
northern valleys are expected to have some fog or freezing fog due
to the recent rain and this could limit how low temperatures go.
Tuesday afternoon once any lingering clouds clear highs across the
interior valleys are expected to warm into the mid to upper 60s
while the coast remains in the upper 50s. There could be an
isolated shower or two over the Yolla Bolla mountains as well, but
confidence is low on this. Tuesday night could be another chilly
night as things continue to dry out, but that may be slightly
offset by the warming airmass.
Wednesday high pressure continues to build in across the area and
highs are expected to be in the mid 70s to near near 80 across
the interior. The coast may see temperatures around 60. Offshore
flow and the high pressure is expected to keep most of the area
clear. Wednesday night some of the coldest spots may continue to
see frost, but with the airmass warming up significantly it is not
expected to be widespread. Confidence is fairly high that this
pattern of warm sunny days and cool clear nights is expected to
continue through Friday.
For the weekend a system moves into the Pacific Northwest but
currently this is not expected to bring any significant weather to
NW CA. There may be a few high or mid level clouds and afternoon
inland high temperatures may be slightly cooler. The position of
the system is such that offshore flow may continue to bring clear
skies along the coast and although this could change with a slight
shift in the pattern. Early next week looks like the next
possibility for rain, but even that doesn't look very likely at
this point. MKK
&&
.AVIATION...VFR conditions prevail across most of the area this
morning as shower activity gradually winds down. Lingering mid
level cloud cover and weak offshore flow have helped to limit
fog/stratus concerns at the main terminals. Expecting another
uptick in showers this afternoon to potentially impact inland
airfields including KUKI, but any precipitation should be light
enough to keep prevailing VFR conditions in place for the
remainder of the day. Current thinking is that weak offshore flow
will continue to hamper fog potential through Tuesday morning as
well. /CB
&&
.MARINE...Light southeast winds backing to the east and
relatively calm seas will prevail through this morning as a
surface low passes southward through the offshore waters. A
northerly wind regime will then quickly develop over the coastal
waters this afternoon as high pressure builds in behind the
departing low. Small Craft Advisory conditions will spread across
much of the area by this evening as winds continue to increase,
with short period seas gradually building in response through
Tuesday. Northerly winds and short period seas look to dominate
the coastal waters through much of the rest of the week as high
pressure remains anchored over the eastern Pacific into the
weekend. /CB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 8 AM PDT this morning for CAZ102>106-109-
112-113.
Freeze Warning until 8 AM PDT this morning for CAZ110-111-114-
115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 8 PM this evening to 9 PM PDT
Tuesday for PZZ450-475.
Small Craft Advisory from 5 PM this afternoon to 9 PM PDT
Tuesday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 6, 2:12 PM PDT, 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 212 PM PDT Mon Apr 6 2020 CAZ101-107-108-072115- Coastal Del Norte-Northern Trinity-Southern Trinity- 212 PM PDT Mon Apr 6 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102>106-072115- Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 212 PM PDT Mon Apr 6 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Frost Advisory is currently in effect Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ112-113-072115- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 212 PM PDT Mon Apr 6 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109>111-114-115-072115- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake County- Southern Lake County- 212 PM PDT Mon Apr 6 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Frost Advisory is currently in effect Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.